Get your Health question answered in 3 easy steps

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Venlift, Rivotril and Ativan be taken together for depression and anxiety?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 4908 Questions

default
Posted on Thu, 26 Apr 2018 in Mental Health
Question: Dear doctor presently I am using venlift od 150 mg ( 2 capsules ) to overcome depression. It is not unknown. It is the problems which I am facing int he life.
Secondly I am facing the problem of Generalised Anxiety Disorder for which I am taking rivotril 2mg once in a day or more. I want to get rid of this rivotril.
Third I am, having social phobia means I cant express my facial feelings freely. My face become freeze. I am using this upto 150 mg.
Fourth when I am having panic attacks I am using atovin 2 mg. one tab in a day. Kindly suggest which is the best medicine which I can ovrercome panic attack.

Doctor please tell me whehter the combination of above medicines or good or not. Whehter all the medicnes are good. KINDLY TELL ME I WANT TO OVERCOME THHIS PROBLEM AND STOP THE MEDICINES.
doctor
Answered by Dr. Seikhoo Bishnoi 56 minutes later
Brief Answer:
The medicines are right

Detailed Answer:
Hello thanks for asking from HCM for your health related doubts

I can understand your concern. You are on Venlafaxine which is a SNRI drug and is a good antidepressant and anti anxiety drug. The drug is right drug for anxiety, depression and social phobia too. If your symptoms are under control or if you feel better with this medicine then no need to change the drug.

For GAD you are taking Rivotril or Clonazepam and for panic attacks you are on Ativan or Lorazepam 2 mg. Both of these are Benzodiazepines. If you are taking these drugs daily then that might lead to problems of tolerance and dependence in future. You can stop taking Ativan on daily basis and make this on SOS basis. This will help in controlling panic symptoms in emergency and will reduce one drug too. If your doctor agrees then drugs like Propranolol can be added. The drug is safe in terms of dependence and will help to control panic attacks. The drug has great efficacy in panic symptoms. You can talk with your doctor for this.

Thanks and Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 15 hours later
Dear Doctor. I am taking the following medicines.

Recently I started Ativan 2 mg apart from Venlift OD 150 mg (2 cap), Rivotril 2mg (1), Propranolol (80mg morning, 40 AN, 40 Evening). I started one week ago. So as per your suggestion, I will take Venlift OD 150 mg, Rivotril 2mg & Inderal. I think these medicines are more than suffice.

Doctor also kindly suggest me, eventhough I take all these medicines, Panic Attack (inc. of heartbeat, inc. of breathing, unable to talk etc). Kindly suggest exact medicine which can control Panic Attack [becoz of this I am unable to take part in the social activies, arguments etc.]

Kindly tell me when should I contact u again.
doctor
Answered by Dr. Seikhoo Bishnoi 7 hours later
Brief Answer:
Combination drugs can help

Detailed Answer:
Hello again

For control of acute exacerbations of anxiety or panic attacks medicines like combination of Clonazepam and Propranolol or Etizolam and Propranolol can be used. These drug combinations will help to control panic symptoms. Avoid using these drugs regularly and use on SOS basis only. This should help you. You can talk with your doctor for that.

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Social phobia

doctor1 MD

HI I am experiencing cramps in my calves. It just started about a week ago and getting worse. I have been doing stretches and doesn't seem to work. My doctor switched me from lexapro to zoloft , could the zoloft be doing this or is this a vitamin...

doctor1 MD

HOMEOPATHIC TREATMENT Dear Homeopathic Doctor, I am male aged 45 years vegetarian. Height 175 cm, weight 78 kg doing Government job. Since childhood, I have been suffering from Depression along with problem of unknown fear. I don't know what type...

doctor1 MD

Hello! I have a big troubles. Everything started 10 years ago, when I was diagnosed with cancer, but lucky or unlucky, it was just a hernia. A year later, I started having problems like waking up in the middle of the night, cant breathe etc. Just an easy problems. After time, the things went wrong. I was affraid to go to a doctor, because I don't want to hear, that I am sick of Cancer. That is still the good part. Few Years later, I started having more serious problems. Currently, almost everyday at anytime I am in a different moods. Once I am happy, everything is fine, next minute I am depressed, and nothing is valuable to me. It happens after I lost one girlfriend though. But the problems are:
1. Cant focus on almost nothing
2. Brain Fatigue
3. Sleeping more then 8 hours and wake up tired.
4. Always thinking of something in the past, cant concentrate
on the present.
5. Social Phobia - recently I found , that I am having it
6. Hard time to organize my day. When I sleep less, like 4 hours
I am feeling more organized and easy going. But on the next day,
I need to sleep more , like 10 hours and when I wake up, I am confused, stressed, tired, and the day is just passing by me.
7. Sometimes, I am feeling, like I am out of my body and my life is just passing near myself.
8. Avoiding reading documents and doing work, where brain is involved more then normal. That 's a big problem, because the
quality of my life is getting worse and worse. Currently, I am 30 years old, finished my law school, but don't want to tell you how
hard I took my exams, because, when I read something, I do forget it very fast
9. It is hard for me to remember many things from my day. Everyday, I am not having many memories. For Example,
not sure what I ate, not sure what movie I watched, not sure with whom and when I have a meeting. Cant organize myself, and the biggest problem ever is, that when I have all those symphoms,
I start stearing in the mirrow and I see, that somehow, my eye
is changed. The way my eyes looks is a bit scary even for me. When I dont feel this pressure in my eye, they seems well, but often they skin where my eyelash is located is purple to red colour. this is only on one of my eye.
10. Tired during the day. Need a sleep often in the early afternoon for at least 30 mins.
11. Cant focus on many things, even if I want to.
I would like to ask you, please, give me a clue, because when I go to doctor, everyone says, that I am ok, and this is just a depression. It is not, I am sure. I read forums, about Bipoliar Disorder, Concentration Disorder, and almost every desiase, I have the sympthoms. I need to know, what I am seek of, so I can take the propper treatment and have at least more normal life.
Thank you very much , and hope to read from you!!!

doctor1 MD

I have had bad symptoms of indigestion reflux and constipation ever since I quit smoking weed. I also suffer from borderline personality disorder, psychosis and social phobia. Abilify seems to help a little bit with regulating my moods and psychosis but it makes my digestive problems worse. Will smoking weed help with my digestive problems, it seemed to help with mood regulation and weight loss in the past but I am worried about the marijuana aggrivating my psychosis.

doctor1 MD

i am suffering from social phobia and i told my this problem to psychologist and he suggest me to take medicines. 1 at day time and 2nd at both day and night. so do u think it is wise to take it as i have mental problem and he is suggesting me medicine at body level ? or it is lack of my knowledge ?